Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diagnosed with anemia, taken treatment, have continuous knee pain, no relief with OTC medicines. Any suggestions?

Hi my name is Shari, at my PE last year I explained some symtoms (one of which is constant, unbearable knee pain ) to my provider which prompted her to do some blood work. It was then that I was Dx with Anemia . I have been on 975mg of Ferrous sulfate and monthly injections of B12 for a year. All of my symtoms have subsided with the exception of the knee pain. I have treated the pain with OTC medications such as ibuprofen and acetominophen. Both provide no relief what so ever. I take rather high doses of both( 800mg ibuprofen, 1000mg acetominophen) which does not help. I am at a loss and don t know what to do. Any suggestions?
Asked On : Thu, 20 Sep 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Hi SHari,
I think you should get further evaluation regarding the cause of your anemia. It seems that you are taking large amounts of ibuprofen which can actually cause ulcers in the stomach, which can make you anemic. Your knee pain should therefore be evaluated by either a rheumatologist or an orthopedist, because maybe you will benefit from knee injections to relieve your pain, and at the same time avoid taking ibuprofen, which as I mentioned, may damage your gastrointestinal tract. You may also be having a problem absorbing your nutrients (including iron and vitamin b12), however these issues need to be evaluated by a gastroenterologist that may want to look inside of you with an endoscope through the mouth (upper endoscopy) and through your rectum (colonoscopy).
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor